Alert archive / California / Wind Advisories in 2016

Wind Advisory 22, NWS Sacramento, CA

April 25, 2016

NWS Sacramento, CA issued this wind advisory at Apr 25, 2016, 3:30 AM PDT. It took effect at Apr 25, 2016, 8:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2016, 3:30 AM PDT (10:30 UTC)
In effect from
Apr 25, 2016, 8:00 AM PDT
Expired
Apr 25, 2016, 5:00 PM PDT
In force
9 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

222 
WWUS76 KSTO 251030
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 AM PDT MON APR 25 2016

...BREEZY WINDS THROUGH THE CENTRAL VALLEY TODAY...

.GUSTY NORTH WINDS WILL SPREAD THROUGH THE CENTRAL VALLEY TODAY
BEFORE DECREASING BY THIS EVENING. STRONGEST WINDS WILL OCCUR
ALONG THE WEST SIDE OF THE SACRAMENTO VALLEY. LOCAL TREE DAMAGE
AND POWER OUTAGES WILL BE POSSIBLE AND DRIVING WILL BE DIFFICULT
FOR SMALL CARS AND HIGH PROFILE VEHICLES.

CAZ015>019-260000-
/O.NEW.KSTO.WI.Y.0022.160425T1500Z-160426T0000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ...
FAIRFIELD/SUISUN ...STOCKTON...MODESTO
330 AM PDT MON APR 25 2016

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT
THIS AFTERNOON. 

* TIMING...INCREASING THIS MORNING, THEN DECREASING LATE THIS
  AFTERNOON.

* WINDS...NORTH 15 TO 30 MPH WITH GUSTS AROUND 40 MPH.

* IMPACTS...DOWNED TREE LIMBS AND LOCAL POWER OUTAGES. DIFFICULT
  DRIVING CONDITIONS FOR SMALL CARS AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR SMALL
CARS AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
1 follow-up statement
305 
WWUS76 KSTO 260020
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
520 PM PDT MON APR 25 2016

CAZ015>019-260130-
/O.EXP.KSTO.WI.Y.0022.000000T0000Z-160426T0000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ...
FAIRFIELD/SUISUN ...STOCKTON...MODESTO
520 PM PDT MON APR 25 2016

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY FOR THE SACRAMENTO VALLEY...DELTA...AND
NORTHERN SAN JOAQUIN VALLEY HAS EXPIRED. NORTHERLY WINDS 
HAVE DECREASED TO ABOUT 10 TO 20 MPH THIS EVENING...AND 
WILL CONTINUE TO DECREASE OVERNIGHT. 

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 24, 9:53 PM PDT, 5 hours 37 minutes earlier.

Area forecast discussion, Apr 24, 9:53 PM PDT, 5 hours 37 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
953 PM PDT SUN APR 24 2016

.Synopsis...
Unsettled and cool weather Sunday and Monday, then again Tuesday
night and Wednesday.

&&

.Discussion...
Cluster of strong thunderstorms developed around Maxwell this
afternoon and moved ESEwd...interacting with the Delta Breeze
E of SAC...and forming a line of storms from around Granite Bay Swd
to Rancho Seco. This line moved E into the Motherlode. As the
cluster of storms neared or intersected with the Delta Breeze
between Rocklin/Granite Bay...radar indicated a potential rotating
head configuration but with very weak circulation...and did not
receive reports of any rotating storms there. Activity is finally
windind down with lingering showers and isolated over zone 69 S of
I-80.

The center of the trough will be over Central Nevada on Monday and
may bring some wrap around moisture and showers to the Sierra
Nevada. Snow levels look to be around 7000 feet during the day.
Most other areas should remain dry, cool with breezy to locally
windy northerly winds for the valley. The strongest winds look
like they should be over the west side of the valley. Nly pressure
gradients have increased to 8 mbs or so...a little stronger than
forecast...so the models may be slightly understanding the strength
of the Nly gradients initially. Wind advisory may be needed on Mon
for the Valley given the gradients...925 mbs winds and forecast
strength of the subsidence in the wake of the vort max moving
through the Nly flow in the wake of the Central NV upper low.

Tuesday will be dry and warmer as a ridge builds over the area
with lighter northerly flow. The dry weather looks short lived as
another system moves into the region Tuesday night and Wednesday.
Wednesday's system should bring a little bit more precipitation to
the region with the best chances continuing over the foothills and
mountains. Have left out any mention of thunderstorms for now but
at this point perhaps a low probability for some on Wednesday
looks possible. Several inches of snow also looks possible near
pass levels.         /JHM

.EXTENDED DISCUSSION (Thursday THROUGH Sunday)

Upper low continues to dig southward into SoCal Thursday
maintaining a slight chance of wrap around showers over the
eastern foothills and mountains...from near Lassen Park southward.
Drier with warming temperatures and locally breezy North to East
wind Friday into the weekend as upper ridging builds over NorCal.
&&

.AVIATION...

General VFR conditions tonight except for local MVFR/IFR lingering
showers and evening thunderstorms over the mountains and
foothills...snow showers possible above 5000 feet. Areas of
northerly surface winds gusting 20 to 30 kt through 18z with LLWS
possible in the Valley overnight. Winds may gust up to 35-40kt
Monday afternoon. EK
&&

.STO Watches/Warnings/Advisories...
None.
&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 5:17 PM PDTSpecial Weather StatementSTOSutter, Yuba58 min
Apr 24, 6:26 PM PDTSpecial Weather StatementSTOSutter49 min
Apr 24, 7:18 PM PDTSpecial Weather StatementSTOSacramento42 min
Apr 24, 7:52 PM PDTSpecial Weather StatementSTOAmador38 min

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.